MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. BARD MONOPTY DISPOSABLE CORE BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. BARD MONOPTY DISPOSABLE CORE BIOPSY INSTRUMENT
Catalog Number 121820
Medical Device Problem Codes Self-Activation or Keying (1557); Failure to Fire (2610); Device Misassembled During Manufacturing /Shipping (2912)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number of the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a kidney biopsy, the device allegedly failed to fire on the first sample pass.It was further reported that the procedure was completed with another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the lot number was provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one monopathy biopsy needle was returned for evaluation.Functional testing was performed.The investigation was confirmed for self activation, as the cannula released on its own after locking into position.An x-ray noted the cannula spring out of position within the housing assembly.Upon disassembly, the cannula spring was noted to be wedged out of position within the two halves of the inner housing and preventing proper tang engagement.Therefore, the investigation was also confirmed for device disassembled.However, the investigation is inconclusive for failure to fire as a full functional evaluation could not be performed.The cannula spring out of position contributed to the identified self activation issue.It was possible that the cannula spring assembly issue contribute to the reported failure to fire issue.However, a definitive root cause could not be determined.Labeling review: a review of the product instructions for use (ifu) procedural instructions, indications, warnings, precautions, cautions, possible complications and contraindications showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
BARD MONOPTY DISPOSABLE CORE BIOPSY INSTRUMENT
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7349693
Report Number2020394-2018-00245
Device Sequence Number19070633
Product Code KNW
UDI-Device Identifier00801741084652
UDI-Public(01)00801741084652
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2018
Device Catalogue Number121820
Device Lot NumberREZK0685
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2018
Initial Date Received by Manufacturer 02/20/2018
Supplement Date Received by Manufacturer05/04/2018
Initial Report FDA Received Date03/19/2018
Supplement Report FDA Received Date05/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1